Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 24, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 18, 2017, 7:10 PM EDT for 4 counties in New York. It was in force for 65 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2017, 7:10 PM EDT (23:10 UTC)
- Expired
- May 18, 2017, 8:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:30 PM EDT | TSTM WND DMG | 1 Ese Queensbury, NY | TREES AND WIRES DOWN BLOCKING RIDGE ROAD |
| May 18, 7:30 PM EDT | TSTM WND DMG | 1 Ne Queensbury, NY | TREE DOWN ON HOUSE |
| May 18, 7:30 PM EDT | TSTM WND DMG | 1 Nne Oneida Corners, NY | TREE DOWN ON CAR |
| May 18, 7:30 PM EDT | TSTM WND DMG | 1 Sse Oneida Corners, NY | TREES AND WIRES DOWN BLOCKING RIDGE ROAD |
| May 18, 7:30 PM EDT | TSTM WND DMG | Queensbury, NY | TREES AND POWERLINES DOWN ALONG BAY ROAD |
| May 18, 7:35 PM EDT | TSTM WND DMG | 2 Se Oneida Corners, NY | LARGE PORTION OF A METAL ROOF BLOWN OFF. TREE UPROOTED FLIPPING OVER TWO VEHICLES. |
| May 18, 7:35 PM EDT | TSTM WND GST 68 | 3 Nnw Hudson Falls, NY | GLENS FALLS NYS MESONET SITE |
| May 18, 7:37 PM EDT | TSTM WND DMG | East Galway, NY | LARGE TREE LIMBS DOWN |
| May 18, 7:40 PM EDT | TSTM WND DMG | Kingsbury, NY | ONE BARN DAMAGED AND ONE BARN DESTROYED ON HENDEE RD. THE ROOF OF THE BARN WAS BLOWN A QUARTER MILE AWAY. |
| May 18, 7:45 PM EDT | TSTM WND DMG | 2 Nne Saratoga Springs, NY | LARGE OAK TREE UPROOTED |
| May 18, 7:45 PM EDT | TSTM WND DMG | Eddy Corners, NY | TREE DOWN ON UNOCCUPIED VAN |
| May 18, 7:47 PM EDT | TSTM WND DMG | 1 N Saratoga Lake, NY | TREES DOWN BETWEEN LAKE LONELY AND SARATOGA LAKE |
| May 18, 7:52 PM EDT | TSTM WND DMG | Saratoga Springs, NY | LARGE TREE LIMBS DOWN |
| May 18, 7:54 PM EDT | TSTM WND DMG | 2 Nne Saratoga Springs, NY | |
| May 18, 8:00 PM EDT | TSTM WND DMG | 1 S Eddy Corners, NY | MULTIPLE TREES DOWN BLOCKING TWO LANES OF INTERSTATE 87 |
| May 18, 8:00 PM EDT | TSTM WND DMG | 1 Se Paradise Beach, NY | WIRES DOWN RESULTING IN STRUCTURE FIRE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WUUS51 KALY 182310
SVRALY
NYC035-091-113-115-190015-
/O.NEW.KALY.SV.W.0024.170518T2310Z-170519T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
710 PM EDT THU MAY 18 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Southeastern Warren County in east central New York...
Saratoga County in east central New York...
Southeastern Fulton County in eastern New York...
Central Washington County in east central New York...
* Until 815 PM EDT
* At 710 PM EDT, severe thunderstorms were located along a line
extending from Lake Luzerne Campground to 6 miles east of Edinburg
to Gloversville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near,
Lake Luzerne Campground and Lake Luzerne-Hadley around 715 PM EDT.
Lake George Village around 720 PM EDT.
Glens Falls, Corinth, Glens Falls North and West Glens Falls
around 725 PM EDT.
Fort Edward and Northampton Beach Public Campground around 730 PM
EDT.
Hudson Falls around 735 PM EDT.
Galway around 745 PM EDT.
Hartford and Rock City Falls around 755 PM EDT.
Milton, Ballston Spa, Greenwich and North Ballston Spa around 800
PM EDT.
Other locations impacted by these severe thunderstorms include Parkis
Mills, Meco, Sweets Crossing, Lake Luzerne, Grangerville, West
Milton, Glenwild, Northumberland, Greenfield Center and Wiley
Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4325 7416 4325 7414 4326 7414 4344 7390
4344 7325 4331 7325 4314 7331 4301 7387
4304 7448
TIME...MOT...LOC 2310Z 266DEG 25KT 4334 7381 4319 7397 4307 7435
HAIL...1.00IN
WIND...60MPH
$$
Frugis1 follow-up statement
546
WWUS51 KALY 182337
SVSALY
Severe Weather Statement
National Weather Service Albany NY
737 PM EDT THU MAY 18 2017
NYC035-182346-
/O.CAN.KALY.SV.W.0024.000000T0000Z-170519T0015Z/
Fulton NY-
737 PM EDT THU MAY 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
much of eastern and east central New York.
LAT...LON 4329 7326 4314 7331 4301 7387 4303 7411
4308 7411 4344 7353 4344 7325
TIME...MOT...LOC 2336Z 267DEG 32KT 4339 7344 4321 7367 4303 7398
$$
NYC091-113-115-190015-
/O.CON.KALY.SV.W.0024.000000T0000Z-170519T0015Z/
Warren NY-Saratoga NY-Washington NY-
737 PM EDT THU MAY 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN WARREN...CENTRAL SARATOGA AND CENTRAL WASHINGTON
COUNTIES...
At 736 PM EDT, severe thunderstorms were located along a line
extending from near Hartford to near Fort Edward to near Galway,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Glens Falls and Hartford around 740 PM EDT.
Hudson Falls and Fort Edward around 745 PM EDT.
Granville around 750 PM EDT.
Saratoga Springs around 755 PM EDT.
Salem around 805 PM EDT.
Greenwich around 815 PM EDT.
Other locations impacted by these severe thunderstorms include Parkis
Mills, Grangerville, West Milton, Northumberland, Greenfield Center,
Wiley Corners, Middle Falls, Porter Corners, North Milton and
Saratoga Race Course.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms have produced widespread
wind damage in Queensbury. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4329 7326 4314 7331 4301 7387 4303 7411
4308 7411 4344 7353 4344 7325
TIME...MOT...LOC 2336Z 267DEG 32KT 4339 7344 4321 7367 4303 7398
HAIL...1.00IN
WIND...60MPH
$$
FrugisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:06 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 18, 4:06 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Albany NY 406 PM EDT Thu May 18 2017 .SYNOPSIS... A large high pressure system centered near Bermuda will continue to provide the region with mid-summer warmth near-record highs this afternoon. Chances for showers and thunderstorms will gradually increase this afternoon into tonight ahead of a cold front approaching from the upper Great Lakes. Some of the storms could be severe. Drier, cooler and breezy conditions will filter in on Friday behind the cold front. Sunny and seasonable conditions are expected on Saturday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Severe Thunderstorm Watch in effect through 11 pm for the Western Adirondacks, Mohawk Valley, Lake George Saratoga Region, Capital District, Schoharie Valley, and Southern Vermont... As of 330 pm, focus is on convective/severe weather potential this afternoon and evening. Northeast US remains under fast SW 500 mb flow between a 590 dam high off the southeast US coast and a strong shortwave trough tracking into southern Ontario. Southwesterly low/midlevel flow with 850 mb temps at nearly 19C resulting in a hot day with temps in the mid-80s to mid-90s. Upper-level forcing for ascent is lacking with the shortwave trough passing well to our west, although weak height falls are occurring. Surface cold front is located well off to the west, with a lack of any discernible surface boundaries locally. However, convection has begun to fire over western New York along the Lake Erie lake breeze. SPC mesoanalysis suggests this convection is occurring in an environment of 1500 J/kg MLCAPE and fairly steep midlevel lapse rates nearing 7 C/km. CAMs continue to show this activity maintaining or strengthening as it works into an uncapped, unstable environment across central New York. Expect the threat of thunderstorms to increase north and west of the Capital District from around 4 to 8 pm. A quick look at the 18Z KALY RAOB reveals a well-mixed boundary layer up to near 700 mb. An incredible amount of dry air exists at both mid and low-levels, with DCAPE values around 1500 J/kg. While the amount of dry air casts doubt upon thunderstorm potential and coverage (especially across the Capital District and points south and east), it also points to a conditional high wind threat if convection can be sustained as several hi-res models suggest. There is also a conditional threat for large hail as the dry air will inhibit melting somewhat and midlevel lapse rates are fairly steep, although the hot airmass and relatively modest instability are mitigating factors. 0-6 km shear of around 40 kt suggests the potential for organized convection with multicells or some discrete supercells possible. With large low-level dewpoint depressions, high LCLs, and unidirectional flow, tornado threat should be nil. The threat window for thunderstorms from the Capital District to the south and east appears to be between 7 pm and 11 pm. Toward the end of that time frame, we'll be at the end of the diurnal cycle and storms should tend to weaken with time and with southward and eastward extent. Another mild night tonight as the cold front will not pass until Friday. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... Cold front will be tracking through the forecast area on Friday from northwest to southeast. However, it will have little moisture to work with, so have included just slight chance PoPs. NAM forecast soundings suggest modest instability developing south of the Capital District, but due to limited moisture have not included TS in the forecast. Could be a sneaky warm day for areas south of the Capital District where the front will not pass until later in the day, as 850 mb temps are still in the low teens by midday. From the Capital District northward, temps may actually fall in the afternoon as cold air advection develops. It will be a good airmass change as Canadian high pressure noses in late Friday into Friday night. 850 mb temps drop to around 5C. With mostly clear skies, lows will be back toward seasonal normals. A quiet, clear day is expected Saturday under high pressure with highs near seasonal values. Clouds may increase slightly late Saturday night ahead of the next system, but dry weather is expected. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The period starts out on Sunday with high pressure retreating off the New England coast, so the day will start out cool and dry. However, clouds will increase through the day, as a frontal system approaches from the Great Lakes and Ohio Valley regions. A southerly flow should allow for temperatures to reach the upper 60s to lower 70s. Will mention slight to low chance pops north and west of the Capital District late in the day. Rain chances will then gradually increase Sunday night into Monday morning ahead of the system's cold front. Models indicating fairly good forcing so will mention likely pops. Due to some weak elevated instability forecast, will continue mention of isolated thunder during the day Monday. Rainfall could exceed a half inch, but too early to pinpoint exact amounts. There are some timing differences when rain ends, with the GFS slower than the ECMWF which would also have implications for rainfall amounts. A small ridge of high pressure will then build in Monday night, with drying conditions. Dry weather should persist into Tuesday, but will mention just a slight chance of showers due to an approaching upper level low. Then, there are significant timing/placement differences with a deep upper low which will potentially become cut-off approaching from the Midwest/South. This system looks to potentially move across our region starting as early as Tuesday night, but more likely Wednesday into Thursday. The ECMWF is showing a deeper and slower cut-off upper low, which would delay rain until Thursday. However, the GFS is more progressive with more rain for Wednesday than Thursday. Will broadbrush high chance pops during this time for now, with plenty of time to sort out details. Temperatures will depend on when rainfall occurs, but look to generally be near normal through much of the period. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR conditions prevailing at the KALB/KPOU/KGFL/KPSF terminals this afternoon, with some cumulus clouds developing just west of the Hudson Valley, which will move east over the next few hours. Then, scattered showers and thunderstorms will develop along a lake breeze boundary in central NY and approach the TAF sites during the evening. Timing has come into somewhat better focus, with showers and storms moving from northwest to southeast across the area between 22Z and 06Z. Will mention tempo groups for KGFL/KALB/KPSF due to higher confidence, and PROB30 for KPOU where activity may be more isolated. VFR conditions will generally prevail, although reduction to MVFR or IFR will be possible within any showers and thunderstorms. Gusty winds will also be likely within any storms. Chances for thunderstorms will decrease after midnight, with still a few showers possible along the cold front as it moves through. Winds the rest of the day into the early evening will be west-southwest around 10-15 kt with gusts around 20 kt, decreasing to 5-10 kt overnight. Winds Friday will shift to the northwest behind the cold front and increase to 10-15 kt with gusts to 25 kt. Outlook... Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Monday: High Operational Impact. Likely SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA. Tuesday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Gusty southwest winds and low RH values of 25 to 35 percent will continue early this afternoon under a hot airmass. Scattered showers and thunderstorms are expected to develop this afternoon into the evening; however, not all areas will receive rain and heavy rainfall is not expected. Cooler and relatively moister conditions will be in place on Friday as a cold front passes and high pressure tries to build in. Somewhat breezy conditions will develop once again with west-northwesterly gusts of 25 to 30 mph possible. It will be cooler still and drier on Saturday with light winds under high pressure. && .HYDROLOGY... Scattered showers and thunderstorms are expected this afternoon into this evening. Basin average amounts are expected to be a half inch or less. Aside from a few isolated showers Friday, dry weather is expected through Saturday and Sunday. The next chance of widespread rainfall is expected Sunday night into Monday. && .CLIMATE... Near-record heat occurred once again today: Today's highs as of 4 pm, (record highs in parenthesis): Albany 94* (94 in 1962) Glens Falls** 92 (89 in 1962) Poughkeepsie 93 (96 in 1962) **Record set today *Record tied today && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson NEAR TERM...Thompson SHORT TERM...Thompson LONG TERM...JPV AVIATION...JPV FIRE WEATHER...Thompson HYDROLOGY...Thompson CLIMATE...Thompson
Hazardous weather outlook, May 18, 3:52 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 352 PM EDT Thu May 18 2017 NYZ032-033-038>043-047>054-082>084-VTZ013>015-191100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 352 PM EDT Thu May 18 2017 ...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the western and southern Adirondacks, Lake George Saratoga Region, Mohawk Valley, Schoharie Valley, Capital District and southern Vermont. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ058>061-063>066-191100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- 352 PM EDT Thu May 18 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and in New York east central and southeastern Catskills, mid Hudson Valley and central and southern Taconics. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible this evening well ahead of a cold front approaching from the upper Great Lakes. There is a Marginal Risk a few of the storms may become severe, with the potential to produce damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 18, 6:28 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 NW RICEVILLE 43.10N 74.30W
05/18/2017 M1.25 INCH FULTON NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1703768
SNDLocal storm report, May 18, 6:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
629 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 W VAIL MILLS 43.05N 74.24W
05/18/2017 M1.00 INCH FULTON NY PUBLIC
&&
EVENT NUMBER ALY1703769
SNDSpecial weather statement, May 18, 6:34 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Albany NY
634 PM EDT THU MAY 18 2017
NYZ032-033-182300-
Northern Herkimer-Hamilton-
634 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HAMILTON AND
CENTRAL HERKIMER COUNTIES...
At 634 PM EDT, a strong thunderstorm was located near McKeever, or 12
miles south of Old Forge, moving east at 50 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
This storm will be near...
Limekiln Lake Campground around 655 PM EDT.
Other locations impacted by this storm include Caswell Lake, Sled
Harbor, Atwell, Perkins Clearing, Sagamore, Wolf Lake Landing, West
Canada Lakes, Sagamore Lake, North Wilmurt and First Lake.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4381 7453 4355 7442 4343 7509 4350 7510
4363 7511
TIME...MOT...LOC 2234Z 251DEG 42KT 4354 7506
IAASpecial weather statement, May 18, 6:49 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
649 PM EDT THU MAY 18 2017
NYZ043-083-084-182315-
Northern Washington-Southern Washington-Southeast Warren-
649 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND CENTRAL
WASHINGTON COUNTIES...
At 649 PM EDT, a strong thunderstorm was located over Glens Falls
North, or near Lake George Village, moving northeast at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Comstock around 705 PM EDT.
Whitehall around 710 PM EDT.
Granville around 715 PM EDT.
Other locations impacted by this storm include South Bay, Middle
Granville, French Mountain, Low Hampton, North Granville, South Bay
Village, Snody Dock, Lake George, Truthville and Raceville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4362 7342 4359 7343 4357 7341 4358 7338
4362 7337 4363 7330 4361 7329 4358 7330
4357 7327 4355 7325 4341 7325 4332 7370
4340 7378 4344 7372 4341 7362 4350 7363
4363 7343
TIME...MOT...LOC 2249Z 239DEG 41KT 4337 7366
FrugisLocal storm report, May 18, 6:54 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
654 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 1 WSW EAGLE BAY 43.76N 74.84W
05/18/2017 M0.88 INCH HERKIMER NY PUBLIC
&&
EVENT NUMBER ALY1703770
SNDLocal storm report, May 18, 7:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
700 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 SE KRINGSBUSH 43.00N 74.62W
05/18/2017 M1.50 INCH MONTGOMERY NY PUBLIC
0602 PM HAIL BLEECKER 43.12N 74.37W
05/18/2017 M1.00 INCH FULTON NY PUBLIC
0607 PM HAIL MAYFIELD 43.10N 74.27W
05/18/2017 M0.88 INCH FULTON NY FACEBOOK
0608 PM HAIL 1 W VAIL MILLS 43.05N 74.24W
05/18/2017 M1.00 INCH FULTON NY PUBLIC
0618 PM HAIL 1 NW RICEVILLE 43.10N 74.30W
05/18/2017 M1.25 INCH FULTON NY TRAINED SPOTTER
0633 PM HAIL 1 WSW EAGLE BAY 43.76N 74.84W
05/18/2017 M0.88 INCH HERKIMER NY PUBLIC
&&
EVENT NUMBER ALY1703765 ALY1703767 ALY1703766 ALY1703769 ALY1703768
ALY1703770
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:22 PM EDT | Special Weather Statement | ALY | Fulton | 23 min |
| May 18, 4:33 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 38 min |
| May 18, 5:31 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| May 18, 5:37 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 38 min |
| May 18, 5:54 PM EDT | Special Weather Statement | ALY | Hamilton | 36 min |
| May 18, 6:08 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 52 min |
| May 18, 6:11 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga, Warren | 34 min |
| May 18, 6:17 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 58 min |
| May 18, 6:17 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 43 min |
| May 18, 6:34 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 26 min |
| May 18, 6:43 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 47 min |
| May 18, 6:49 PM EDT | Special Weather Statement | ALY | Washington | 26 min |
| May 18, 6:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 47 min |
| May 18, 7:45 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Schoharie, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.